1. Dismiss Notice
  2. Download free Tapatalk for iPhone or Tapatalk for Android for your phone and follow the SDN forums with push notifications.
    Dismiss Notice
  3. Hey Texans—join us for a DFW meetup! Click here to learn more.
    Dismiss Notice

how to cure shaky hands?

Discussion in 'Dental' started by nishtha, Dec 21, 2008.

Thread Status:
Not open for further replies.
  1. nishtha

    Joined:
    Dec 20, 2008
    Messages:
    1
    Likes Received:
    0
    Status:
    Dental Student
    my hands shake a lot even when i m not nervous and at rest. being a dental student i want to get rid of it as soon as possible. what should i do to cure it?
     
  2. Note: SDN Members do not see this ad.

  3. snowrider3030

    5+ Year Member

    Joined:
    Nov 30, 2007
    Messages:
    18
    Likes Received:
    0
    Status:
    Pre-Dental
    I dont know if this works for everyone, but I had that problem and wondered the same thing and began trying out different methods. I found that focusing on a calm breath and slowing down helped out tremendously.
     
  4. dentstd

    dentstd Fena Gonzales
    2+ Year Member

    Joined:
    Oct 14, 2006
    Messages:
    1,669
    Likes Received:
    15
    Status:
    Dental Student
    Everyone's hands shake slightly at rest. A stable hand at rest and a stable hand holding stuff next to the mouth are different things. Stop worrying and move on. Learn how to use a proper finger rest and use your pinkie to retract the cheeks. Your hands will be working against so much resistance hands shaking isn't a problem.
     
  5. Thaxil

    Thaxil Senior Member
    7+ Year Member

    Joined:
    Oct 5, 2003
    Messages:
    546
    Likes Received:
    1
    Status:
    Dentist
    Inject lidocaine in to wrist and forearm. Works every time.
     
  6. ptrianon

    ptrianon New Member
    2+ Year Member

    Joined:
    Jul 11, 2006
    Messages:
    56
    Likes Received:
    1
    Status:
    Dental Student
    Propranolol works really well for shaky hands, just be sure not to take too much at once cause you could faint ;)
     
  7. Saddleshoes

    10+ Year Member

    Joined:
    Oct 28, 2007
    Messages:
    512
    Likes Received:
    256
    Status:
    Dentist
    Is your shaky hand issue glucose level related?

    I have notice I get a little tremor in my hands as I get close to lunch time is my breakfast was not good enough. If this happens I pop a little hard candy in my mouth and in a few minutes the shakes are gone.
     
  8. dentstd

    dentstd Fena Gonzales
    2+ Year Member

    Joined:
    Oct 14, 2006
    Messages:
    1,669
    Likes Received:
    15
    Status:
    Dental Student
    Put your hands against the table,with only 2 fingers in contact. Does it shake? If not, you're good. If it does, talk to your doctor. Don't take medical advice from randoms on the internet. At least one of the suggestions above will put your body in shock, which means this thread should be deleted soon. Preferably not just closed, but deleted; because idiots are telling others how to kill themselves. Armorshell, you got work to do.
     
    #7 dentstd, Dec 21, 2008
    Last edited: Dec 21, 2008
  9. aphistis

    Moderator Emeritus 10+ Year Member

    Joined:
    Feb 15, 2003
    Messages:
    8,392
    Likes Received:
    29
    Status:
    Attending Physician, Dentist
    The shock potential of lidocaine, propranolol, and Jolly Ranchers isn't well-described in any literature I'm aware of. Talking to your doctor about it is the best suggestion so far, but otherwise let's not get too carried away with the apocalyptic consequences of local anesthetic and beta blockers. ;)
     
  10. dentstd

    dentstd Fena Gonzales
    2+ Year Member

    Joined:
    Oct 14, 2006
    Messages:
    1,669
    Likes Received:
    15
    Status:
    Dental Student
    Sorry. should've done a quick research before speaking. What I should've said instead of shock was cardiac arrest, per the FDA warning of lidocaine.
     
  11. aphistis

    Moderator Emeritus 10+ Year Member

    Joined:
    Feb 15, 2003
    Messages:
    8,392
    Likes Received:
    29
    Status:
    Attending Physician, Dentist
    Fair enough, but I still think you're overstating the danger. FYI, IV lidocaine is widely employed as a ventricular antiarrhythmic agent (class 1B, sodium-channel inhibitor). Anyone interested can google "lidocaine antiarrhythmic" to learn more. This thread has run its course. Closing.
     
Thread Status:
Not open for further replies.

Share This Page